Jump to content

Bad Day...


Recommended Posts

What a crazy day or so its been with my dad. He had his first treatment of chemo on Monday. Yesterday am he was able to unbutton his shirt take off his tshirt etc and today he can't. He was constapated (sp??) and we ended up calling the visiting nurse to give him an emina. It clear him, however he's losing control of his bladder and now needs assistance with wiping etc. We had to buy depends for him last night as well. His feet are swollen too. We do have a dr for him this afternoon. My mom thinks he's going to be admitted.

I'm just so mentally worn out(feel like a zombie) and the past few days he's gone downhill so quickly.

Honestly - is this the chemo, cancer or both? what do you see with chemo treatments? Just trying to see how out of the norm this is if any.

Link to comment
Share on other sites

Chemo is a poison -- it kills -- not only cancer cells but fast-growing healthy ones. It is normal to have all kinds of side effects. Of course, as long as the cancer lives, it also will cause problems. That is the nature of the beasts (cancer and chemo). Don

Link to comment
Share on other sites

:D hello-oh girl i could tell you some stuff about the nasty chemo. It is as if the chemo is worse then the disease. please read my husband's hx-he is in hospital-swollen feet, nauesa, etc. Take care of yourself--the caregiver is a blessing to the cancer patient. You have to rest so you can think straight and make sure the medical end of his care is appropiate. god bless you,nancy c
Link to comment
Share on other sites

Hi Tammy,

Your profile doesn't say what kind of chemo he's getting, but it very well could be side effects of the chemo. Most everybody just has to do whatever the doctors say to treat the side effects. Like Don said, it's poison, and the good parts of our body don't like it as much as the cruddy cancer doesn't like it.

Hang in there. You will probably be very surprised to see how quickly some of the side effects can be minimized with whatever the doctors recommend.

Love,

Peggy

Link to comment
Share on other sites

As a caregiver too- it was horrible to watch what the chemo was doing to my dad. It is poison- and like Don said- it doesn't just destroy the cancer cells, it kills normal ones too.

My dad was severely fatigued, the first two chemo regimes caused severe nausea as well. He developed anemia and needed iron, potassium, and other vitamin suppliments as well as MEGACE to stimulate his appetite. Dehydration was also a big concern for us too.

Try to find out what the chemotherapy drugs are and their known side effects.

Cross reference those known side-effects with counteractive drugs that might lessen or even eliminate the side effects altogether.

Also, make note of what to look for that may be warning signs to dehydration, organ function failure and other illnesses than can develop due to the treatments--when you see one or even if you are not sure, follow your gut and go to the Onc. or the ER.

Sorry I couldn't be of more help. Just wanted to let you know that we are here for you. And I'm saying big prayers for your family.

Link to comment
Share on other sites

I too have had lots of problems from chemo and radiation.As the others mentioned there are lots of remedies to many of the problems.

Find out what type chemo he is getting and research it.There may be help for some of the sice effects.

Hope your dad gets feeling better soon.

Link to comment
Share on other sites

Tammy. hi.

I tell you..that chemo is nasty stuff, but we do it because we still have hope that it will help us to live or live longer.

Well. I had all kinds of stuff with the chemo treatments. I piddled all over like a little cocker spaniel. Just grateful I didn't get my nose wiped in it. Depends is a great idea. So might a bedside urinal.

So glad that you will have professional help.

Please keep us posted on your dad's condition.

cindi o'h

Link to comment
Share on other sites

Hello TammyGe,

My father is battling stage iv NSCLC as well. At this point the chemo that he was taking did not help and right now he is deciding on another experimental type of drug. Chemo is an awful thing and it will make you go crazy if you are trying to figure out where it is coming from, the cancer or the drugs.

Mentally, I can understand exactly what you are referring to. I tried like crazy to be strong, be a great mom, be a full time employee, still be a good friend, blah blah blah. Finally I just decided that it was time that I take a break for myself and deal with what is really important to me. I took the past 2 weeks off work to focus on my parents. I stayed up really late one night just talking with my 16 year old daughter and letting her see me cry, and I am not at all ashamed to say I got good and drunk one night and just cried my eyes out! We all have times that our strength does not seem to be enough but what really amazes me more than anything is that it will be there when we need it.

I wish that you could meet my mother. There is a woman that has more strength in her little finger than I will ever have in my whole body. Her rule my entire life is just do it, don't think about it! That is how she lives her life. Now she takes care of my father and is like a rock.

Remember, there is no right way and there is no wrong way. I will keep you in my thoughts and prayers.

As all this is new to me as well, I'm not really sure what more I can say to you at this time but as I have read a thousand times over, this is a great site, when times get really bad and you really feel zombie like, maybe that is the best time to just post a note. Getting it all out has always been the best way for me to deal with stress and "mental breakdowns".

Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.